Maine, 2013

Damaging Winds in Maine, June 17, 2013

June 17, 2013 · NWS GYX · 3 events in 2 counties and zones

A shortwave trough and an associated cold front approached the forecast area on the afternoon of June 17th. Moderate to strong speed shear shifted into southern Maine by mid afternoon as CAPE values peaked.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A shortwave trough and an associated cold front approached the forecast area on the afternoon of June 17th. Moderate to strong speed shear shifted into southern Maine by mid afternoon as CAPE values peaked. Several severe thunderstorms developed during the remainder of the afternoon with wind damage the main feature with these storms. Some small hail was also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 17, 2:12 PM EST, 53 minutes earlier.

Area forecast discussion, Jun 17, 2:12 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
312 PM EDT MON JUN 17 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS NEW ENGLAND TONIGHT THEN
STALL TO OUR SOUTH ON TUESDAY. WEAK LOW PRESSURE WILL TRACK TO THE
NORTHEAST ALONG THE FRONT TUESDAY NIGHT...STAYING JUST BEYOND THE
GULF OF MAINE. HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION
FOR WEDNESDAY AND THURSDAY. A WEAK COLD FRONT WILL DROP SOUTH
ACROSS THE AREA FRIDAY. A SERIES OF WEAK DISTURBANCES WILL RACE
EASTWARD AND BRING MILD BUT UNSETTLED WEATHER TO THE AREA FOR THE
UPCOMING WEEKEND AND EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A COLD FRONT PUSHES SOUTHEAST ACROSS THE FORECAST AREA TONIGHT
WITH SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF THE FRONT. THE
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 9 PM THIS
EVENING FOR OUR THREE SOUTHERN MOST NEW HAMPSHIRE COUNTIES.
ELSEWHERE CONVECTION WON'T BE NEARLY AS STRONG AS INSTABILITY IS
MUCH LOWER. NOT MUCH DIRECTIONAL SHEAR BUT FAIRLY STRONG SPEED
SHEAR WITH WESTERLY WINDS FAIRLY STRONG ALOFT. THIS COULD PRODUCE
ISOLATED SHORT LINES AND BOW ECHOES TO PRODUCE STRONG/POSSIBLY
DAMAGING WIND GUSTS. SOME HAIL POSSIBLE...GETTING REPORTS OF PEA
SIZE HAIL IN SOUTHERN NEW HAMPSHIRE.

AS THE EVENING WEARS ON THE CONVECTION SHOULD END OR AT LEAST DROP
OFF DRAMATICALLY. PATCHY FOG WILL FORM...ESPECIALLY IN AREAS THAT
SEE RAINFALL. LOWS TONIGHT RANGE FROM THE 40S NORTH TO THE 50S
SOUTH AS WINDS DROP OFF DURING THE EVENING HOURS AND REMAIN FAIRLY
LIGHT FOR THE REST OF THE NIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE SLOW MOVING FRONT SETTLES JUST TO OUR SOUTH AS AN UPPER LEVEL
DISTURBANCE RIDES EASTWARD ALONG THE BOUNDARY ON TUESDAY. THIS
WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN
ZONES WHILE OUR NORTHERN ZONES WILL BE A BIT TOO FAR NORTH TO BE
IMPACTED BY THESE SYSTEMS AND ARE EXPECTED TO BE MOSTLY DRY. WEAK
LOW PRESSURE MOVES TO THE NORTHEAST ALONG THE FRONT TUESDAY NIGHT
BRINGING AN END TO ANY RAIN OVER SOUTHERN ZONES. ON TUESDAY THE
CLOUDS AND SHOWERS WILL KEEP TEMPERATURES COOLER SOUTH WHILE
COOLER AIR COMING IN FROM THE NORTH BEHIND THE FRONT WILL HOLD
TEMPERATURES DOWN SOME IN THE NORTH. OVERALL EXPECT HIGHS ON
TUESDAY IN THE MID 60S TO MID 70S. TUESDAY NIGHT SHOULD SEE SLOWLY
IMPROVING WEATHER WITH TEMPERATURES COOLING OFF INTO THE LOWER TO
MID 40S NORTH AND UPPER 40S TO LOWER 50S SOUTH.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE MODELS ARE IN DECENT AGREEMENT THROUGH FRIDAY ON LONGWAVE
PATTERN BEFORE DIFFERENCES ARISE. THE GFS SHIFTS THE RIDGE AXIS
EAST INTO NEW ENGLAND BY SATURDAY WHILE THE ECMWF KEEPS THE RIDGE
AXIS THROUGH THE GREAT LAKES WITH BROAD TROUGHING ACROSS THE
FORECAST AREA. WHILE DIFFERENCES EXIT IN THE LONGWAVE SOLUTION...THE
MODEL SUITE DOES ADVERTISE A MEAN JET LOCATION NEAR THE INTERNATIONAL
BORDER WHICH ALSO SERVES TO INCREASE FORECAST UNCERTAINTY FROM
THIS WEEKEND AND BEYOND. A BLEND OF ECMWF AND GFS SUGGESTS
TEMPERATURES SHOULD AVERAGE NEAR TO SLIGHTLY ABOVE NORMAL FOR MUCH
OF THE PERIOD.

IN THE DAILIES...HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION
FOR WEDNESDAY AND THURSDAY. A WEAK COLD FRONT WILL DROP SOUTH
ACROSS THE AREA FRIDAY. A SERIES OF WEAK DISTURBANCES WILL RACE
EASTWARD AND BRING MILD BUT UNSETTLED WEATHER TO THE AREA FOR THE
UPCOMING WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY NIGHT/...VARIABLE CONDITIONS IN
SHOWERS AND THUNDERSTORMS THIS EVENING THEN VFR EXCEPT FOR AREAS
OF FOG LOWERING TO IFR OR MAYBE LOCALLY TO LIFR. VFR ON TUESDAY
WITH POSSIBLE MVFR OR IFR DEVELOPING IN SOUTHERN AREAS THEN
IMPROVING AGAIN TUESDAY NIGHT.

LONG TERM...

FRI...SCT MVFR POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...SOUTHWESTERLY WINDS
AHEAD OF THE FRONT MAY GUST UP TO 20 KNOTS WITH SEAS AS HIGH AS 4
FEET THROUGH THIS EVENING THEN WINDS SHIFT TO THE NORTHWEST LATER
TONIGHT THROUGH TUESDAY AND INTO TUESDAY NIGHT BEHIND A SLOW
MOVING COLD FRONT. SEAS WILL SLOWLY LOWER AS WINDS TURN OFFSHORE.
EXPECT THAT WINDS AND SEAS REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH TUESDAY NIGHT.

LONG TERM...

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 17, 12:25 PM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
125 PM EDT MON JUN 17 2013

MEZ007>009-012>014-018>028-NHZ001>006-009-010-181730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD-
125 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
THERE IS THE POSSIBILITY THAT A FEW STORMS COULD PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

NHZ007-008-013-014-181730-
SULLIVAN-MERRIMACK-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
125 PM EDT MON JUN 17 2013

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-181730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
125 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

In the hours before

Special weather statement, Jun 17, 1:47 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
247 PM EDT MON JUN 17 2013

MEZ021-022-028-171930-
COASTAL WALDO-INTERIOR WALDO-KENNEBEC-
247 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND WALDO COUNTY
THROUGH 330 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF
CHINA...OR ABOUT 7 MILES SOUTHEAST OF WATERVILLE...MOVING EAST AT 30
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND CHINA...ALBION...THORNDIKE...LIBERTY...FREEDOM...MONTVILLE...
KNOX...MORRILL...JACKSON AND BROOKS THROUGH 330 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4463 6899 4435 6901 4441 6954 4459 6954

MARINE
Special weather statement, Jun 17, 2:04 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT MON JUN 17 2013

MEZ019-020-024-171930-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-
304 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY AND
CUMBERLAND COUNTY THROUGH 330 PM EDT...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF POLAND...OR
ABOUT 7 MILES SOUTH OF MECHANIC FALLS...MOVING EAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RANGE
PONDS STATE PARK...POLAND...MINOT...NEW GLOUCESTER...BRADBURY
MOUNTAIN STATE PARK...LISBON...DURHAM AND LISBON FALLS THROUGH 330 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4389 7008 4392 7049 4409 7046 4410 7044
      4407 7003

MARINE
Special weather statement, Jun 17, 2:18 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT MON JUN 17 2013

NHZ008-171945-
MERRIMACK-
318 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 345 PM
EDT...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WEBSTER...OR ABOUT 10
MILES SOUTH OF FRANKLIN...MOVING EAST AT 30 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEBSTER...
SALISBURY...CONTOOCOOK...CANTERBURY...BOSCAWEN...PENACOOK...
CONCORD...LOUDON...NORTH PEMBROKE AND CHICHESTER THROUGH 345 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4338 7141 4333 7132 4318 7132 4322 7176
      4340 7173

MARINE
Special weather statement, Jun 17, 2:26 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
326 PM EDT MON JUN 17 2013

MEZ022-027-028-172015-
COASTAL WALDO-INTERIOR WALDO-KNOX-
326 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT KNOX COUNTY AND WALDO COUNTY
THROUGH 415 PM EDT...

AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER APPLETON...OR ABOUT 11
MILES NORTHWEST OF CAMDEN...MOVING EAST AT 35 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SEARSMONT...
APPLETON...HOPE...CAMDEN...CAMDEN HILLS STATE PARK...NORTHPORT...
LINCOLNVILLE...WARREN ISLAND STATE PARK AND ISLEBORO THROUGH 415 PM
EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4416 6880 4415 6880 4416 6889 4419 6886
      4423 6891 4417 6895 4418 6899 4431 6894
      4428 6899 4419 6905 4422 6932 4436 6931
      4437 6894 4434 6893 4437 6892 4437 6886
      4424 6891 4420 6886 4419 6879

MARINE
Special weather statement, Jun 17, 2:42 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
342 PM EDT MON JUN 17 2013

NHZ008-010-013-014-172015-
COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD-
342 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...MERRIMACK
COUNTY AND ROCKINGHAM COUNTY THROUGH 415 PM EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER CHICHESTER...OR ABOUT 7
MILES EAST OF CONCORD...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH PEMBROKE...BEAR
BROOK STATE PARK...SUNCOOK...PITTSFIELD...PEMBROKE...HOOKSETT...
EPSOM...CHICHESTER...ALLENSTOWN AND CANDIA THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4307 7148 4332 7144 4332 7129 4329 7124
      4332 7120 4332 7092 4302 7089

MARINE
Special weather statement, Jun 17, 2:44 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
344 PM EDT MON JUN 17 2013

MEZ024>026-172015-
COASTAL CUMBERLAND-LINCOLN-SAGADAHOC-
344 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT SAGADAHOC COUNTY...LINCOLN COUNTY
AND CUMBERLAND COUNTY THROUGH 415 PM EDT...

AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF BRUNSWICK NAVAL AIR
STATION...OR ABOUT 3 MILES SOUTH OF BRUNSWICK...MOVING EAST AT 30
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
TOPSHAM...BRUNSWICK...BRUNSWICK NAVAL AIR STATION...BRUNSWICK
EXECUTIVE AIRPORT...WOOLWICH...PHIPPSBURG...BATH...GEORGETOWN...
ARROWSIC AND WESTPORT THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4378 6964 4377 6965 4378 6967 4381 6970
      4378 6971 4383 7004 4396 7005 4396 6960

MARINE

The radar

The Portland,ME radar (KGYX), 50 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 17, 3:05 PM EST to 3:10 PM EST
Where
Lincoln County, 0.69 mi N of Boothbay
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
43.880, -69.630

A severe thunderstorm downed several trees in North Boothbay.

Thunderstorm Wind, Lincoln

When
June 17, 3:06 PM EST to 3:10 PM EST
Where
Lincoln County, South Bristol
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
43.850, -69.550

A severe thunderstorm downed numerous trees in South Bristol resulting in many power outages.

Thunderstorm Wind, York

When
June 17, 3:25 PM EST to 3:28 PM EST
Where
York County, Kittery
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
43.080, -70.750

A severe thunderstorm downed a tree on wires which caught fire on Rudolph Avenue in Kittery.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2013Every state in 2013This day in weather historyWarnings in Maine, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458697, 458695, 458694.